MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X60 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X60 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482619560
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during revision surgery to correct the fixation, a xia serrato screw at s2 had fractured post-operatively.The fractured piece was removed but the screw shaft remains inside the patient.Fusion had not been achieved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the tulip was returned with the fractured shank bulb still attached inside of it.The rest of the screw shank was not returned.The shank was fractured at the bulb.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.From the ifu: delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) should be revised or removed immediately before serious injury occurs.The screw was implanted for over a year and the patient had a non union.Additionally, the bone quality was poor due to a patient infection that could cause instability in the construct.The likely cause is multifactorial with these factors likely contributing to the event.

Brand Name
9.5X60 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11094942
Report Number3005525032-2020-00049
Device Sequence Number13664546
Product Code NKB
UDI-Device Identifier07613327352320
UDI-Public07613327352320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482619560
Device Catalogue Number482619560
Device Lot NumberB82453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;